
Career
- 2002 Chair in Nonlinear Mathematical Science at the University of Cambridge, UK.
- 1996 Chair in Applied Mathematics at Imperial College, UK.
- 1986 Professor and Chairman of the Department of Mathematics and Computer Science of Clarkson University, USA.
Research
Thanasis Fokas current interests include:
- Asymptotics of the Riemann zeta and related functions
- Boundary value problems for linear and integrable nonlinear PDEs.
- Integrability in multi dimensions
- Inverse Problems arising in Medicine, such as those arising in PET,SPECT, MEG and EEG
- Novel techniques in complex analysis
- Water waves
Selected of Publications
- A.S. Fokas and Y.C. Yortsos, On the Exactly Solvable Equation St = (βS + γ) -2Sxx + α(βS + γ) -2Sx Occurring in Two-Phase Flow in Porous Media, SIAM J. Appl.Math. 42, 318-332 (1982).
- A.S. Fokas and M.J. Ablowitz, On the Inverse Scattering Transform of Multi-Dimensional Nonlinear Equations Related to First Order Systems in the Plane, J. Math. Phys. 25, 2494-2505 (1984).
- A.S. Fokas, Symmetries and Integrability, Stud. Appl. Math. 77, 253-299 (1987).
- A.S. Fokas, J.B. Keller and B.D. Clarkson, Mathematical Models of Granulocypopoiesis and Chronic Myelogenous Leukemic, Cancer Res. 51, 2084-2091 (1991).
- A.S. Fokas, A.R. Its and A.V. Kitaev, The Isomonodromy Approach to Matrix Models in 2D Quantum Gravity, Comm. Math. Phys. 147, 395-430 (1992).
- A.S. Fokas and L.Y. Sung, On the Solvability of the N-Wave, the Davey-Stewartson and the Kadomtsev-Petviashvili Equation, Inverse Problems 8, 673-708 (1992).
- A.S. Fokas and I.M. Gelfand, Surfaces on Lie Groups, on Lie Algebras, and their Integrability, Commun. Math. Phys. 177, 203-220 (1996).
- A.S. Fokas, A Unified Transform Method for Solving Linear and Certain Nonlinear PDE's, Proc. R. Soc. Lond. A 453, 1411-1443 (1997).
- A.S. Fokas, Two Dimensional Linear PDE's in a Convex Polygon, Proc. R. Soc. Lond. A 457, 371-393 (2001).
- A.S. Fokas, I.M. Gelfand and A.E. Kister, Prediction of the Structural Motifs of Sandwich Proteins, Proc. Natl. Acad. Sci. USA 101, 16780-16783 (2004).
- A.S. Fokas and L.Y. Sung, Generalised Fourier Transforms, their Nonlinearisation and the Imaging of the Brain, Notices Amer. Math. Soc. 52, 1176-1190.
- A.S. Fokas, A.R. Its and L.Y. Sung, The Nonlinear Schrödinger Equation on the Half-Line, Nonlinearity 18, 1771-1822 (2005).
- M.J. Ablowitz, A.S. Fokas and Z.H. Musslimani, On a New Non-Local Formulation of Water Waves, J. Fluid. Mech., 562, 313-343 (2006).
- A.S. Fokas, Electro-Magneto-Encephalography for the Three-Shell Model: Distributed Current in Arbitrary, Spherical and Ellipsoidal Geometries, J. R. Soc. Interface 6, 479-488 (2009).
- A.S. Fokas and E.A. Spence, Synthesis as Opposed to Separation of Variables, SIAM Rev. 54, 291-324 (2012).
- A.S. Fokas, O. Hauk and V.Michel, Electro-Magneto-Encephalography for the Three-Shell Model: Numerical Implementation for Distributed Current in Spherical Geometry, Inverse Problems 28, 035009 (2012).
- A.S. Fokas and M.L. Glasser, The Laplace Equation in the Exterior of the Hankel Contour and Novel Identities for Hypergeometric Functions, Proc. R. Soc. Lond. A 469, 20130081 (2013).
- G.A. Kastis, A. Gaitanis, A. Samartzis and A.S. Fokas, The SRT REconstruction Algorithm for Semiquantification in PET Imaging, Med. Phys. 42, 5970-5982 (2015).
- A.S. Fokas, A.A. Himonas and D. Mantzavinos, The Nonlinear Schrödinger Equation on the Half-Line, Trans. Amer. Math. Soc. (in press).
- A.S. Fokas and J. Lenells, On the Asymptotics to All Orders of the Riemann Zeta Function and of a Two-Parameter Generalization of the Riemann Zeta Function, Mem. Amer. Math. Soc. (submitted).
Publications
Symmetries and Integrability
– Studies in Applied Mathematics
(2015)
77,
253
(doi: 10.1002/sapm1987773253)
Evolution Theory, Periodic Particles, and Solitons in Cellular Automata
– Studies in Applied Mathematics
(2015)
80,
165
(doi: 10.1002/sapm1989802165)
Interaction of Simple Particles in Soliton Cellular Automata
– Studies in Applied Mathematics
(2015)
81,
153
(doi: 10.1002/sapm1989812153)
Integrable Equations with a Forcing of a Distribution Type
– Studies in Applied Mathematics
(2015)
92,
97
(doi: 10.1002/sapm199492297)
The SRT reconstruction algorithm for semiquantification in PET imaging
– Medical physics
(2015)
42,
5970
(doi: 10.1118/1.4931409)
Analytical computation of the Mercury perihelion precession via the
relativistic gravitational law and comparison with general relativity
(2015)
The nonlinear Schrodinger equation with t-periodic data: I. Exact results
– Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
(2015)
471,
20140925
(doi: 10.1098/rspa.2014.0925)
The nonlinear Schrdinger equation with t-periodic data: II. Perturbative results
– Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
(2015)
471,
20140926
(doi: 10.1098/rspa.2014.0926)
The unified transform for the heat equation: II. Non-separable boundary conditions in two dimensions
– European Journal of Applied Mathematics
(2015)
26,
887
(doi: 10.1017/s0956792515000224)
A numerical technique for linear elliptic partial differential equations in polygonal domains
– Proceedings of the Royal Society A
(2015)
471,
20140747
(doi: 10.1098/rspa.2014.0747)
- <
- 8 of 37